Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 17, 2021, 2:54 AM CDT for Collin County, Texas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 2:54 AM CDT (07:54 UTC)
- Expired
- May 18, 2021, 3:01 AM CDT
- In force
- 24 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.27 ft at May 17, 2021, 3:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
957 WGUS44 KFWD 170754 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 254 AM CDT Mon May 17 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC085-180200- /O.NEW.KFWD.FL.W.0048.210517T0754Z-210518T0801Z/ /MCKT2.1.ER.210517T0355Z.210517T1200Z.210517T2000Z.NO/ 254 AM CDT Mon May 17 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the East Fork Trinity River At McKinney. * From early this morning to late tonight. * At 2:30 AM CDT Monday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.7 feet this morning. It will then fall below flood stage late this afternoon. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ Barnes
2 follow-up statements
313
WGUS84 KFWD 171404
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
904 AM CDT Mon May 17 2021
...The Flood Warning is extended for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
...The Flood Warning continues for the following rivers in Texas...
East Fork Trinity River At McKinney affecting Collin County.
Trinity River At Trinidad affecting Navarro and Henderson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC085-180300-
/O.EXT.KFWD.FL.W.0048.000000T0000Z-210518T0249Z/
/MCKT2.1.ER.210517T0355Z.210517T0915Z.210517T1449Z.NO/
904 AM CDT Mon May 17 2021
...The Flood Warning is now in effect until late this evening...
The Flood Warning continues for
the East Fork Trinity River At McKinney.
* Until this evening.
* At 8:30 AM CDT Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 5.3 feet Saturday morning.
Additional heavy rainfall may result in renewed flooding later
this week however.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along
the river.
&&
LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667
$$
TXC113-180815-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210519T2000Z/
/DALT2.1.ER.210516T1909Z.210517T1300Z.210519T0800Z.NO/
904 AM CDT Mon May 17 2021
...The Flood Warning is now in effect until Wednesday afternoon...
The Flood Warning continues for
the Trinity River At Dallas.
* Until Wednesday afternoon.
* At 8:00 AM CDT Monday the stage was 35.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Wednesday morning and continue falling to 21.9 feet Saturday
morning. Additional heavy rainfall may result in renewed flooding
later this week however.
* Impact...At 35.0 feet, Some low water crossings inundated with
cattle and grazing and low water areas under water.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC213-349-180815-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.1.ER.210512T2200Z.210515T1515Z.000000T0000Z.NO/
904 AM CDT Mon May 17 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 8:00 AM CDT Monday the stage was 34.2 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 37.2 feet early
Saturday morning. Additional rises are possible thereafter.
* Impact...At 37.0 feet, Minor flooding to woodlands and low land
areas will occur on the right bank of the river.
&&
LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626
$$
Godwin523
WGUS84 KFWD 172027
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
327 PM CDT Mon May 17 2021
...The Flood Warning is extended for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
...The Flood Warning is cancelled for the following rivers in
Texas...
East Fork Trinity River At McKinney affecting Collin County.
...The Flood Warning continues for the following rivers in Texas...
Trinity River At Trinidad affecting Navarro and Henderson
Counties.
...Heavy rainfall to result in minor to moderate flooding along
Trinity River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC085-172130-
/O.CAN.KFWD.FL.W.0048.000000T0000Z-210517T2027Z/
/MCKT2.1.ER.210517T0355Z.210517T0915Z.210517T1449Z.NO/
327 PM CDT Mon May 17 2021
...The Flood Warning for the East Fork Trinity River At McKinney has
been cancelled...
The Flood Warning is cancelled for
the East Fork Trinity River At McKinney.
* At 2:30 PM CDT Monday the stage was 14.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to a crest of 15.3 feet
tomorrow evening. Additional heavy rainfall may result in renewed
flooding later this week.
&&
LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667
$$
TXC113-181430-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210520T0600Z/
/DALT2.1.ER.210516T1909Z.210517T1300Z.210519T1800Z.NO/
327 PM CDT Mon May 17 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the Trinity River At Dallas.
* Until late Wednesday night.
* At 3:00 PM CDT Monday the stage was 35.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Wednesday afternoon and continue falling to 19.9 feet Saturday
afternoon. Additional heavy rainfall may result in renewed
flooding later this week.
* Impact...At 35.0 feet, Some low water crossings inundated with
cattle and grazing and low water areas under water.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC213-349-181430-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.1.ER.210512T2200Z.210522T1800Z.000000T0000Z.NO/
327 PM CDT Mon May 17 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 3:00 PM CDT Monday the stage was 35.4 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 39.6 feet early
Saturday afternoon. Additional rises are possible thereafter.
* Impact...At 40.0 feet, Moderate flooding will occur along the
right bank to agricultural fields and the cattle industry.
&&
LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626
$$
GodwinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 2:00 AM CDT, 54 minutes earlier.
Area forecast discussion, May 17, 2:00 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 200 AM CDT Mon May 17 2021 ...New Long Term... .SHORT TERM... /Issued 1206 AM CDT Mon May 17 2021/ /Rest of Tonight through Tuesday/ Active weather will continue through the early part of the week with multiple rounds of showers and thunderstorms expected, including the threat for flooding and some severe weather. At this hour, one lone supercell continues to track southward into Parker County and has had a history of producing hail. This storm should weaken over the next hour or so as it moves into an area with increasing inhibition and less instability. Attention will then turn to the complex of thunderstorms currently southeast of Childress. This activity will likely move into our northwest counties over the next few hours and be accompanied by a damaging wind threat and perhaps some hail. Similarly, it should exhibit a gradual weakening trend through early morning as instability wanes. Nonetheless, we'll have high PoPs later tonight into early Monday morning as this activity moves across the region. We should see a lull in convective activity after this morning activity moves through. How long this lull lasts remains to be seen, but given the moist tropical like environment, airmass recovery should be quick and we'll likely be unstable and weakly capped by afternoon. This should promote scattered thunderstorm development, however, the strongest lift will be well to our west this afternoon. Vigorous convective development is likely to occur across Northwest Texas during the mid/late afternoon hours as large scale forcing for ascent increases ahead of a stronger shortwave trough. Mid level lapse rates >9C/km will support a very large hail threat with initial convective activity. Right now, we think this initial development will occur northwest of our area, but we'll have to keep an eye on it. Clusters of supercells should congeal into another forward propagating MCS tomorrow night which should then track across North Texas accompanied by a damaging wind threat. Airmass recovery will again be quick into Tuesday as the aforementioned shortwave trough gets closer. Widespread showers and thunderstorms are expected to develop across the region during the day. Efficient rainfall production should lead to instances of flash flooding. Dunn && .LONG TERM... /NEW/ /Tuesday Night Onward/ Widespread showers and thunderstorms will continue into Tuesday night with the greatest heavy rainfall threat shifting to areas near and east of I-35. Showers and thunderstorms will continue through late this week, with the majority of the activity concentrated near and east of I-35, including parts of Central Texas and the Brazos Valley. Additional chances for strong to severe storms are possible each day, as some instability will be in place. However, marginal bulk shear may somewhat dampen the severe threat through the remainder of the week. Flash flooding will continue to be an issue, as heavy rainfall is anticipated. Additional widespread rainfall totals between 1 and 4 inches are expected through Sunday night, with parts of Central Texas and the Brazos Valley potentially receiving an additional 5 to 7 inches of rain. Locally higher amounts near 8 to 10 inches or greater will be possible across much of North and Central Texas. Chances for showers and thunderstorms will are expected over the weekend, with lulls in precipitation possible each night. Some deterministic guidance (namely, the GFS) attempts to build an upper level ridge into the area, shunting precipitation to our west. This continues to be the outlier at the moment, but it'll be something to watch over the next couple of days. Otherwise, active weather will continue into early next week with temperatures likely staying below normal through the end of the period. Barnes && .AVIATION... /Issued 1206 AM CDT Mon May 17 2021/ /6Z TAFs/ Isolated thunderstorms to the west of the airports at this hour should continue to weaken through the late overnight. We'll contend with MVFR cigs through the overnight with showers and thunderstorms approaching from the northwest around sunrise. We'll continue with the TEMPO for TSRA around sunrise with a lull in convection during the afternoon. VFR cigs are expected during the afternoon with additional thunderstorm chances tomorrow night. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 79 66 79 67 / 70 100 100 70 50 Waco 67 80 66 80 66 / 40 100 80 70 50 Paris 67 77 65 74 66 / 50 100 90 90 70 Denton 66 78 64 77 65 / 70 100 90 70 50 McKinney 67 79 65 76 66 / 70 100 100 80 50 Dallas 71 80 68 80 68 / 70 100 100 70 50 Terrell 68 80 66 76 66 / 50 100 100 80 60 Corsicana 69 81 68 78 67 / 40 100 90 80 60 Temple 68 80 66 78 64 / 40 100 80 70 50 Mineral Wells 66 77 64 79 64 / 80 90 70 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 10:27 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1027 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1027 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms overnight will be primarily north of the I-20 corridor. Lightning and heavy rainfall will be the main threats, but the strongest storms will be capable of large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across much of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, but the stronger storms could produce hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be severe. In addition, heavy rainfall may result in flash flooding. Thunderstorm chances will continue into the upcoming weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers. Also, a few strong or severe thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 17, 12:29 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND DMG 11 NE JACKSBORO 33.32N 98.01W
05/16/2021 JACK TX EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON FM1810 ONE MILE
EAST OF HWY59.
&&Local storm report, May 17, 12:30 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL SPRINGTOWN 32.97N 97.68W
05/17/2021 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER SIZE HAIL IN SPRINGTOWN.
&&Local storm report, May 17, 12:31 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL 3 W RENO 32.93N 97.63W
05/17/2021 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER SIZE HAIL SOUTHEAST OF SPRINGTOWN
NEAR HWY199 AND ADALIDA LN.
&&Special weather statement, May 17, 12:47 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1247 AM CDT Mon May 17 2021
TXZ118-170615-
Tarrant TX-
1247 AM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL
115 AM CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Worth, moving southeast at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Fort Worth, Haltom City, Saginaw, White Settlement, Azle, River Oaks,
Sansom Park, Lake Worth, Eagle Mountain, Blue Mound, Pelican Bay and
Lakeside.
LAT...LON 3278 9725 3278 9754 3291 9755 3292 9754
3292 9732
TIME...MOT...LOC 0547Z 301DEG 14KT 3285 9743
DunnSpecial weather statement, May 17, 1:50 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Fort Worth TX 150 AM CDT Mon May 17 2021 TXZ116-129-130-170715- Palo Pinto TX-Erath TX-Eastland TX- 150 AM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN EASTLAND AND SOUTHWESTERN PALO PINTO COUNTIES UNTIL 215 AM CDT... At 149 AM CDT, Doppler radar was tracking a strong thunderstorm near Strawn, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Strawn and Mingus. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central Texas. LAT...LON 3267 9858 3264 9830 3237 9831 3241 9858 TIME...MOT...LOC 0649Z 285DEG 16KT 3253 9849 Dunn
Special weather statement, May 17, 2:17 AM CDT, 37 minutes before
Special Weather Statement National Weather Service Fort Worth TX 217 AM CDT Mon May 17 2021 TXZ116-117-129>131-170745- Hood TX-Palo Pinto TX-Parker TX-Erath TX-Eastland TX- 217 AM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN EASTLAND...WESTERN PARKER...SOUTHERN PALO PINTO AND NORTHWESTERN HOOD COUNTIES UNTIL 245 AM CDT... At 216 AM CDT, Doppler radar was tracking a cluster of strong thunderstorms from Strawn to Mineral Wells, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mineral Wells, Gordon, Lipan, Cool, Mineral Wells State Park, Morgan Mill, Huckabay, Strawn, Millsap and Mingus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3292 9790 3247 9791 3228 9856 3266 9858 TIME...MOT...LOC 0716Z 261DEG 23KT 3256 9826 Dunn
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 16, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
| May 16, 7:54 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 16, 7:56 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 61 hr |
| May 16, 8:23 PM CDT | Special Weather Statement | FWD | Fannin | 52 min |
| May 16, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 10:11 PM CDT | River Flood Warning | FWD | Delta, Lamar | 11 hr |
| May 16, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 66 min |
| May 17, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 32 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| May 17, 12:47 AM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 17, 1:50 AM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| May 17, 2:09 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| May 17, 2:17 AM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 17, 10:12 AM CDT | Special Weather Statement | FWD | Mills | 48 min |
| May 17, 10:53 AM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| May 17, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
| May 17, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 32 min |
| May 17, 12:30 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 65 hr |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Denton | 47 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.